Alert archive / Michigan / Winter Weather Advisories in 2011

Winter Weather Advisory 21, NWS Grand Rapids, MI

December 29, 201123 counties in Michigan

NWS Grand Rapids, MI issued this winter weather advisory at Dec 29, 2011, 7:57 AM EST for 23 counties in Michigan. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2011, 7:57 AM EST (12:57 UTC)
Expired
Dec 29, 2011, 1:00 PM EST
In force
5 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS43 KGRR 291257
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
757 AM EST THU DEC 29 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-291800-
/O.NEW.KGRR.WW.Y.0021.111229T1257Z-111229T1800Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
757 AM EST THU DEC 29 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER
WEATHER ADVISORY FOR A MIXTURE OF LIGHT SNOW AND LIGHT FREEZING RAIN...WHICH
IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON.

HAZARDOUS WEATHER...

 * A MIXTURE OF LIGHT SNOW AND LIGHT FREEZING RAIN IS EXPECTED
   THIS MORNING. 

 * THE MIXTURE WILL BEGIN AROUND 800 AM ALONG THE LAKESHORE AND
   SPREAD EAST THROUGH THE COURSE OF THE MORNING.  

 * THE PRECIPITATION WILL TAPER OFF BY EARLY AFTERNOON AND
   TEMPERATURES WILL WARM TO ABOVE FREEZING THIS AFTERNOON.

IMPACTS...

 * THE PRECIPITATION WILL BE LIGHT...BUT IT DOES NOT TAKE A GREAT
   DEAL OF FREEZING RAIN TO CAUSE SLIPPERY CONDITIONS.

 * SLICK SPOTS ARE EXPECTED TO DEVELOP THIS MORNING ON AREA ROADWAYS.

 * ACCIDENTS HAVE BEEN REPORTED ACROSS THE LAKE WITH THIS BAND OF
   PRECIPITATION IN BOTH WISCONSIN AND ILLINOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...
   SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE
   PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$
DUKE
3 follow-up statements
672 
WWUS43 KGRR 291526
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1026 AM EST THU DEC 29 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-291800-
/O.CON.KGRR.WW.Y.0021.000000T0000Z-111229T1800Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1026 AM EST THU DEC 29 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * A MIXTURE OF LIGHT SNOW...SLEET AND LIGHT FREEZING RAIN WAS FALLING
   OVER THE REGION AT 1025 AM. 

 * THE MIXTURE WILL TAPER OFF FROM WEST TO EAST BETWEEN 11 AM AND
   1 PM.

 * TEMPERATURES WILL WARM TO ABOVE FREEZING BY 1 PM.

IMPACTS...

 * THE PRECIPITATION WILL BE LIGHT...BUT IT DOES NOT TAKE A 
   GREAT DEAL OF FREEZING RAIN TO CAUSE SLIPPERY CONDITIONS. 

 * SLICK SPOTS ARE EXPECTED TO DEVELOP THIS MORNING ON AREA 
   ROADWAYS.

 * ACCIDENTS HAVE BEEN REPORTED ACROSS THE LAKE WITH THIS BAND 
   OF PRECIPITATION IN BOTH WISCONSIN AND ILLINOIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... 
   SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE 
   PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$
289 
WWUS43 KGRR 291658
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1158 AM EST THU DEC 29 2011

MIZ050-056-064-071-072-291800-
/O.CAN.KGRR.WW.Y.0021.000000T0000Z-111229T1800Z/
MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND...
SOUTH HAVEN...KALAMAZOO
1158 AM EST THU DEC 29 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

HAZARDOUS WEATHER...

 * SNOW AND SLEET WERE REPORTED

 * THE PRECIPITATION WAS MOVING EAST OF THESE LOCATIONS

 IMPACTS...

 * HIGHWAYS EXPERIENCED SLOWDOWNS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

MIZ037>040-043>046-051-052-057>059-065>067-073-074-291800-
/O.CON.KGRR.WW.Y.0021.000000T0000Z-111229T1800Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-KENT-IONIA-CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS...HASTINGS...
CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
1158 AM EST THU DEC 29 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * A MIXTURE OF LIGHT SNOW...SLEET AND LIGHT FREEZING RAIN WAS 
   FALLING OVER THE REGION AT 1145 AM. 

 * THE MIXTURE WILL TAPER OFF FROM WEST TO EAST BETWEEN NOON 
   AND 1 PM. 

 * TEMPERATURES WILL WARM TO ABOVE FREEZING BY 1 PM.

IMPACTS...

 * THE PRECIPITATION WILL BE LIGHT...BUT IT DOES NOT TAKE A 
   GREAT DEAL OF FREEZING RAIN TO CAUSE SLIPPERY CONDITIONS. 

 * SLICK SPOTS ARE EXPECTED TO DEVELOP THIS MORNING ON AREA 
   ROADWAYS. 

 * ACCIDENTS HAVE BEEN REPORTED ACROSS THE LAKE WITH THIS BAND 
   OF PRECIPITATION IN BOTH WISCONSIN AND ILLINOIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... 
   SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE 
   PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$
564 
WWUS43 KGRR 291759
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1259 PM EST THU DEC 29 2011

MIZ037>040-043>046-051-052-057>059-065>067-073-074-291900-
/O.EXP.KGRR.WW.Y.0021.000000T0000Z-111229T1800Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-KENT-IONIA-CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS...HASTINGS...
CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
1259 PM EST THU DEC 29 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM EST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM EST THIS
AFTERNOON. 

HAZARDOUS WEATHER...

 * THE SNOW AND SLEET HAS ENDED FOR MUCH OF THE REGION...BUT COULD
   LINGER IN LANSING AND MOUNT PLEASANT THROUGH 2 PM.

*  THE AREA OF LOW PRESSURE THAT WAS CAUSING THE SNOW AND SLEET
   WILL CONTINUE TO PUSH EASTWARD THROUGH LOWER MICHIGAN.

 IMPACTS...

 * SNOW AND SLEET CREATED SOME SLICK CONDITIONS ALONG WITH
   AREAS OF REDUCED VISIBILITY THIS MORNING.

 * SCATTERED ACCIDENTS WERE REPORTED IN THE ADVISORY AREA.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

MJS

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter weather advisory went out at Dec 29, 6:50 AM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Dec 29, 6:50 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
650 AM EST THU DEC 29 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(345 AM EST THU DEC 29 2011)
WEAK LOW PRESSURE WILL BRING A MIX OF LIGHT PRECIPITATION TODAY. A
STRONGER CLIPPER SYSTEM WILL BRING MORE SIGNIFICANT PRECIPITATION ON
FRIDAY WITH POTENTIAL FOR AT LEAST AN INCH OR TWO OF SNOW. STRONG
LOW PRESSURE WILL BRING WINDY CONDITIONS SATURDAY THROUGH MONDAY AND
AN ARCTIC AIRMASS WILL MOVE IN FOR EARLY NEXT WEEK. THIS WILL BE THE
COLDEST AIR OF THE SEASON SO FAR AND WILL ALSO BRING POTENTIAL FOR
LAKE EFFECT SNOW.

&&

.SHORT TERM...(620 AM EST THU DEC 29 2011)
(TODAY THROUGH SATURDAY AFTERNOON)

UPDATED THE FORECAST TO ADD A CHANCE FOR LIGHT FREEZING RAIN THIS
MORNING. SURGE OF WARM AIR ADVECTION PRECIPITATION WILL NOSE IN FROM
THE WEST BETWEEN 800AM AND 1000AM. THE PRECIPITATION WILL LIKELY
COME IN AS A MIX OF LIGHT SNOW AND LIGHT FREEZING RAIN. ENOUGH COLD
AIR IS HANGING ON AT THE SURFACE TO WARRANT THE ADDITION OF FREEZING
RAIN. DEW POINTS ARE STILL IN THE 20S...SO WE WILL LIKELY COOL A TAD
TOO WITH THE ONSET OF PRECIPITATION.

BAND OF PRECIPITATION IS NARROW SO NOT THINKING IT WILL LAST A LONG
TIME BUT IT DOES NOT TAKE MUCH FREEZING RAIN TO CAUSE ISSUES. AT
THIS POINT HAVE ADDED FZRA TO THE FORECAST AND THE HWO. WILL BE
MONITORING TRENDS FOR THE POSSIBILITY OF A WINTER WEATHER ADVISORY.

PREVIOUS DISCUSSION FOLLOWS...
OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO DETERMINE PCPN
TYPE/AMOUNTS FOR FRIDAY.

00Z NAM/GFS GUIDANCE CONTINUES TO SUGGEST THAT A CLIPPER WILL BRING
POTENTIAL FOR AROUND 1 TO 4 INCHES OF SNOW TO PORTIONS OF OUR FCST
AREA FRIDAY. DEEP MOISTURE FRIDAY IS FAVORABLE FOR SNOW ALONG WITH
MODERATE OMEGAS THROUGH THE DGZ.

HOWEVER PCPN TYPE MAY BE AN ISSUE. 00Z GFS GUIDANCE LOW LEVEL
THICKNESS TOOLS SUGGEST P-TYPE SHOULD BE SNOW FOR ROUGHLY THE
NORTHERN HALF OF OUR FCST AREA WITH A RAIN/SNOW MIX SOUTH. HOWEVER
THE NAM SOLUTION LOOKS COLDER WITH MAINLY SNOW AS PCPN TYPE ACROSS
OUR FCST AREA. AT THIS TIME WE WILL KEEP THE RAIN/SNOW MIX GOING FOR
OUR SOUTHERN FCST AREA AND GO WITH ALL SNOW FOR P-TYPE NORTH. IT IS
NOTED THAT SFC TEMP PROGS FROM LATE FRIDAY MORNING THROUGH FRIDAY
AFTERNOON ARE INTO THE 35 TO 40 DEGREE RANGE... SO THERE WILL BE
SOME MELTING.

AS FOR TODAY... WEAK LOW PRESSURE IS PRODUCING LIGHT SNOW ACROSS NW
WI/NORTHERN MN WITH MIXED PCPN FURTHER SOUTH. IT LOOKS LIKE A LIGHT
RAIN/LIGHT SNOW MIX FOR OUR AREA TODAY (LIGHT SNOW NORTH AND LIGHT
RAIN/LIGHT SNOW MIX SOUTH) WITH SNOW ACCUMS OF MAINLY LESS THAN AN
INCH. HIGHEST AMOUNTS TO NEAR AN INCH OR SO ARE MOST PROBABLE ACROSS
OUR NORTHERN COUNTIES.

HIGH PRESSURE WILL BRING A RETURN TO FAIR WX LATE FRIDAY NIGHT
THROUGH SATURDAY... AND IT WILL TURN BREEZY SATURDAY AS THE PRESSURE
GRADIENT TIGHTENS BETWEEN THE RIDGE TO OUR SE AND THE APPROACHING
LOW PRESSURE SYSTEM.

&&

.LONG TERM...(345 AM EST THU DEC 29 2011)
(SATURDAY NIGHT THROUGH WEDNESDAY)

FOCUS IN THE LONG TERM PERIOD IS SQUARELY FOCUSED ON THE COLD PUNCH
AND LAKE EFFECT SNOW POTENTIAL IN THE SUNDAY THROUGH TUESDAY TIME
FRAME. SHORTWAVE THAT BRINGS THE COLD AIR AND DIGS A FAIRLY DEEP
UPPER TROUGH OVER THE GREAT LAKES IS CURRENTLY SEEN PUSHING EAST
ACROSS THE GULF OF ALASKA NEAR 150W. THE SHORTWAVE MOVES THROUGH THE
ROCKIES AND PLAINS FRIDAY NIGHT AND SATURDAY. HAVE RAIN AND SNOW
SHOWERS IN THE FORECAST SATURDAY NIGHT...AS WE ARE ALREADY COLD AIR
ADVECTING BY 12Z SUNDAY. ENVISION SCATTERED RAIN SHOWERS ALONG THE
FRONT CHANGING TO SNOW SHOWERS.

CONFIDENCE IS NOW HIGH IN THE COLD AIR/LAKE EFFECT SNOW POTENTIAL
GIVEN MULTIPLE RUNS BY BOTH THE GFS AND THE ECMWF INDICATING SUCH.
SUNDAY NIGHT AND MONDAY APPEAR TO BE THE PERIODS WITH THE BEST
CHANCES FOR LAKE EFFECT SNOW. THE UPPER TROUGH WILL BE OVERHEAD WITH
SHORTWAVE/S ROTATING THROUGH THE FLOW. INSTABILITY WILL BE HIGH WITH
DELTA T/S IN EXCESS OF 20 DEGREES C. ACCUMULATING LAKE EFFECT SNOW
IS LIKELY FOR LOCATIONS ALONG AND WEST OF U.S. HIGHWAY 131.

LAKE EFFECT SNOW WILL CONTINUE IN NORTHWEST FLOW MONDAY NIGHT AND
TUESDAY WITH INSTABILITY REMAINING HIGH...BUT WE WILL BE
TRANSITIONING TO THE ANTICYCLONIC SIDE OF THE UPPER JET AND THE RH
BEGINS TO DIMINISH. SUFFICE IT TO SAY...WESTERN LOWER MICHIGAN WILL
LOOK AND FEEL A BIT MORE LIKE WINTER.

SMALL CHANCES FOR LIGHT SNOW TUESDAY NIGHT AND WEDNESDAY WITH SOME
LAKE INSTABILITY CONTINUING AND A WEAK SHORTWAVE MOVING OUR
DIRECTION IN NORTHWEST UPPER FLOW.

TEMPERATURES ON MONDAY AND TUESDAY MAY ACTUALLY BE BELOW
NORMAL...WHICH WILL BE A SWITCH...WITH HIGHS IN THE 20S AND LOWS IN
THE TEENS. IN 28 DAYS OF DECEMBER SO FAR WE HAVE ONLY HAD 3 BELOW
NORMAL DAYS.

&&

.AVIATION...(650 AM EST THU DEC 29 2011)
BAND OF PRECIPITATION IS MOVING INTO SOUTHWEST LOWER MICHIGAN FROM
THE WEST AND SHOULD MOVE INTO THE KMKG AREA AROUND 800AM. THE
PRECIPITATION IS EXPECTED TO START AS A MIXTURE OF LIGHT SNOW AND
LIGHT FREEZING RAIN. THE MIX OF PRECIPITATION WILL SPREAD EAST
THROUGH KLAN AND KJXN BY NOON. THE SNOW/FZRA MIX SHOULD CHANGE TO
JUST RAIN AND SNOW IN THE EARLY AFTERNOON BEFORE ENDING BY MID
AFTERNOON.

CEILINGS WILL SLOWLY LOWER THROUGH THE DAY FROM VFR INTO THE MVFR
CATEGORY. TONIGHT...IT SHOULD BE DRY...BUT MVFR CEILINGS WILL LIKELY
CONTINUE.

&&

.MARINE...(345 AM EST THU DEC 29 2011)
FAIRLY STRONG SOUTHERLY FLOW WILL CAUSE WAVE HEIGHTS TO BUILD TO
3 TO 6 FEET TODAY. THEREFORE WE WILL HOIST A SMALL CRAFT ADVISORY
FROM EARLY THIS MORNING THROUGH MID EVENING.

&&

.HYDROLOGY...(345 AM EST THU DEC 29 2011)
WATER LEVELS WILL REMAIN NEARLY STEADY THROUGH THROUGH THE WEEKEND
GIVEN FAIRLY LOW AMOUNTS OF QPF THROUGH THEN. AN ARCTIC AIRMASS WILL
MOVE IN EARLY NEXT WEEK AND KEEP RIVER LEVELS STEADY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY ALL NEARSHORE ZONES EARLY THIS MORNING
THROUGH MID EVENING.

&&

SYNOPSIS:     LAURENS
SHORT TERM:   LAURENS/DUKE
LONG TERM:    DUKE
AVIATION:     DUKE
MARINE:       LAURENS
HYDROLOGY:    LAURENS
Hazardous weather outlook, Dec 29, 6:01 AM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
601 AM EST THU DEC 29 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-301115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
601 AM EST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A MIXTURE OF RAIN AND SNOW IS EXPECTED TODAY ACROSS SOUTHWEST
LOWER MICHIGAN. A BRIEF PERIOD OF SOME LIGHT FREEZING RAIN IS
POSSIBLE AS WELL THIS MORNING. MAINLY SNOW SHOULD FALL ACROSS
CENTRAL LOWER MICHIGAN...WHERE ACCUMULATIONS OF AROUND AN INCH ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CLIPPER SYSTEM WILL BRING ANOTHER MIX OF RAIN AND SNOW TO THE
AREA ON FRIDAY. IT WILL BE A BIT COOLER THAN TODAY THOUGH AND A
COUPLE OF INCHES OF WET SNOW WILL BE POSSIBLE.

LAKE EFFECT SNOW APPEARS LIKELY ALONG AND WEST OF HIGHWAY 131 FROM SUNDAY
INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-301115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
601 AM EST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WAVES WILL POSE A HAZARD TO SMALLER CRAFT TODAY AS SOUTHERLY WINDS
BUILD WAVE HEIGHTS INTO THE 4 TO 7 FOOT RANGE. WAVES WILL SUBSIDE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH WINDS AND WAVES ARE EXPECTED MUCH OF THE TIME BETWEEN
SATURDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

In the hours before

Special weather statement, Dec 29, 6:29 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
629 AM EST THU DEC 29 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-291600-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE...
HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...
BATTLE CREEK...JACKSON
629 AM EST THU DEC 29 2011

...MIXTURE OF LIGHT SNOW AND LIGHT FREEZING RAIN POSSIBLE THIS MORNING...

PRECIPITATION WILL SPREAD IN FROM THE WEST THIS MORNING REACHING
THE LAKESHORE AROUND 800 AM. THE PRECIPITATION WILL LIKELY BE A
MIXTURE OF LIGHT SNOW AND LIGHT FREEZING RAIN. THE PRECIPITATION
IS EXPECTED TO BE LIGHT...BUT IT DOES NOT TAKE A SIGNIFICANT
AMOUNT OF FREEZING RAIN TO CAUSE ISSUES.

IF TRAVELLING THIS MORNING IN SOUTHWEST LOWER MICHIGAN BE AWARE OF
THE POSSIBILITIES OF SLICK SPOTS ON AREA ROADWAYS. BRIDGES...OVERPASSES
AND ON AND OFF RAMPS MAY BE PROBLEM AREAS.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:33 AM ESTSmall Craft AdvisoryGRR18 hr
Dec 29, 4:06 PM ESTWinter Weather AdvisoryGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more21 hr

Nearby

Winter Weather Advisories in Michigan, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.